Volume 14, issue 4 (2010)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
The rational homology of spaces of long knots in codimension $\gt 2$

Pascal Lambrechts, Victor Turchin and Ismar Volić

Geometry & Topology 14 (2010) 2151–2187
Abstract

We determine the rational homology of the space of long knots in d for d 4. Our main result is that the Vassiliev spectral sequence computing this rational homology collapses at the E1 page. As a corollary we get that the homology of long knots (modulo immersions) is the Hochschild homology of the Poisson algebras operad with bracket of degree d 1, which can be obtained as the homology of an explicit graph complex and is in theory completely computable.

Our proof is a combination of a relative version of Kontsevich’s formality of the little d–disks operad and of Sinha’s cosimplicial model for the space of long knots arising from Goodwillie–Weiss embedding calculus. As another ingredient in our proof, we introduce a generalization of a construction that associates a cosimplicial object to a multiplicative operad. Along the way we also establish some results about the Bousfield–Kan spectral sequences of a truncated cosimplicial space.

Keywords
knot spaces, embedding calculus, formality, operads, Bousfield–Kan spectral sequence
Mathematical Subject Classification 2000
Primary: 57Q45
Secondary: 57R40, 55P62
References
Publication
Received: 26 November 2009
Accepted: 11 August 2010
Published: 9 October 2010
Proposed: Haynes Miller
Seconded: Ralph Cohen, Bill Dwyer
Authors
Pascal Lambrechts
Université Catholique de Louvain
2 Chemin du Cyclotron
B-1348 Louvain-la-Neuve
Belgium
http://milnor.math.ucl.ac.be/plwiki
Victor Turchin
Department of Mathematics
Kansas State University
Manhattan KS 66506
USA
http://www.math.ksu.edu/~turchin/
Ismar Volić
Department of Mathematics
Wellesley College
106 Central St
Wellesley MA 02481
USA
http://palmer.wellesley.edu/~ivolic